Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 34, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 4, 2011, 5:04 AM EDT for 4 counties in Indiana. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 5:04 AM EDT (09:04 UTC)
- Expired
- Apr 4, 2011, 5:30 AM EDT
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, IN, Clinton County, IN, Howard County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 5:25 AM EDT | TSTM WND GST 54 | Kokomo, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -426 J/kg
- Mixed-layer LCL
- 2183 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 578 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
924
WUUS53 KIND 040904
SVRIND
INC015-023-067-159-040930-
/O.NEW.KIND.SV.W.0034.110404T0904Z-110404T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
504 AM EDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
NORTHEASTERN CLINTON COUNTY IN CENTRAL INDIANA...
HOWARD COUNTY IN CENTRAL INDIANA...
NORTHERN TIPTON COUNTY IN CENTRAL INDIANA...
* UNTIL 530 AM EDT
* AT 502 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTH OF FRANKFORT...
AND MOVING EAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RUSSIAVILLE AROUND 510 AM EDT...
GALVESTON AROUND 515 AM EDT...
KOKOMO...INDIAN HEIGHTS AND SHARPSVILLE AROUND 520 AM EDT...
GREENTOWN AND WAWPECONG AROUND 525 AM EDT...
CONVERSE AROUND 530 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4058 8586 4040 8586 4033 8652 4055 8656
4059 8620 4058 8587
TIME...MOT...LOC 0904Z 260DEG 56KT 4043 8641
WIND...HAIL 60MPH <.75IN
$$
JH1 follow-up statement
721
WWUS53 KIND 040920
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
520 AM EDT MON APR 4 2011
INC015-040929-
/O.CAN.KIND.SV.W.0034.000000T0000Z-110404T0930Z/
CARROLL-
520 AM EDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4058 8586 4040 8586 4035 8637 4056 8636
4059 8620
TIME...MOT...LOC 0919Z 260DEG 56KT 4047 8611
$$
INC023-067-159-040930-
/O.CON.KIND.SV.W.0034.000000T0000Z-110404T0930Z/
CLINTON-HOWARD-TIPTON-
520 AM EDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
TIPTON...NORTHEASTERN CLINTON AND HOWARD COUNTIES UNTIL 530 AM EDT...
AT 515 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR KOKOMO...MOVING EAST AT 65 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENTOWN AND WAWPECONG AROUND 525 AM EDT...
CONVERSE AROUND 530 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4058 8586 4040 8586 4035 8637 4056 8636
4059 8620
TIME...MOT...LOC 0919Z 260DEG 56KT 4047 8611
WIND...HAIL 60MPH <.75IN
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:42 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 4, 3:42 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 342 AM EDT MON APR 4 2011 .UPDATE... THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW && .SYNOPSIS... A COLD FRONT WILL SWEEP ACROSS THE AREA TODAY BRINGING STORMS...WIND...AND COLDER AIR. HIGH PRESSURE WILL PROVIDE DRY AND COOL WEATHER FOR TUESDAY...THEN A FRONT WILL MOVE IN ON WEDNESDAY AND STALL IN THE AREA INTO THE WEEKEND. THIS WILL KEEP CHANCES FOR RAIN FROM LATE WEEK INTO THE WEEKEND. && .NEAR TERM /EARLY THIS MORNING AND TODAY/... FOCUS IS ON SEVERE WEATHER THREAT...RAIN CHANCES...AND TEMPERATURES. MODELS ARE SIMILAR SO TOOK A BLEND. COLD FRONT WILL BE MOVING INTO THE AREA BY 12Z AND THEN WILL BE THROUGH MUCH OF THE AREA BY 18Z. THERE CURRENTLY IS A LINE OF STORMS ALONG AND BEHIND THE FRONT. THE STORMS ARE MOVING INTO AN AIRMASS WITH HIGHER CONVECTIVE INHIBITION. THIS WILL HELP KEEP THE THREAT FOR WIDESPREAD SEVERE WEATHER DOWN EARLY THIS MORNING AND INTO THE FIRST FEW HOURS PAST 12Z. SPC AGREES WITH THIS AS MOST WATCHES ARE COMING DOWN AT THE MOMENT AND 12Z SLIGHT RISK IS FOR THE SOUTHERN HALF OF THE FORECAST AREA. BETTER INSTABILITY WILL BUILD DURING THE MORNING BUT FRONT WILL BE THROUGH THE AREA BEFORE INSTABILITY IS MAXIMIZED. HOWEVER...EVEN TAKING ALL THE ABOVE INTO ACCOUNT...VERY STRONG WINDS ARE JUST OFF THE SURFACE. IF ANY OF THE STORMS CAN BECOME ROOTED IN THE BOUNDARY LAYER THESE WINDS WILL NOT HAVE A HARD TIME REACHING THE GROUND. THEREFORE WILL CONTINUE TO MENTION THE POSSIBILITY OF SEVERE STORMS ALL AREAS THROUGH 18Z...WITH DAMAGING WINDS THE PRIMARY THREAT. ALTHOUGH STORMS WILL BE WEAKENING AS THEY MOVE IN THIS MORNING THERE SHOULD BE ENOUGH COVERAGE FOR CATEGORICAL POPS ALL AREAS THIS MORNING. WITH RAIN AND SOME STORMS BEHIND THE FRONT CLOSER TO THE 850MB FRONT THIS AFTERNOON...FEEL THAT HIGH POPS ARE STILL WARRANTED MOST AREAS...ALTHOUGH A LITTLE LOWER THAN BEFORE 18Z. WINDS ARE STILL GUSTING EARLY THIS MORNING...WITH ISOLATED GUSTS TO ADVISORY CRITERIA. WITH RAIN MOVING IN FEEL THAT CHANCES FOR WIDESPREAD GUSTS MEETING ADVISORY CRITERIA ARE SMALL...SO DO NOT FEEL AN ADVISORY IS NEEDED. BIG BUST POTENTIAL TODAY WITH TEMPERATURES. READINGS ARE CURRENTLY IN THE 70S...BUT AN OUTFLOW BOUNDARY IS MOVING TOWARD THE AREA FROM ILLINOIS AT THE MOMENT. TEMPERATURES FALL INTO THE 60S BEHIND IT. THUS CONFIDENCE IN TEMPERATURES AT 12Z IS VERY LOW. WILL GO CLOSE TO LAMP GUIDANCE BUT GO A LITTLE COOLER IN THE WEST IN ACCOUNT OF RAIN AND OUTFLOW. READINGS SHOULD NOT RISE MUCH TODAY THEN FALL QUICKLY BEHIND THE FRONT. GIVEN THE UNCERTAINTY WITH TEMPERATURES WOULD NOT BE SURPRISED TO HAVE TO UPDATE FORECAST BEFORE 12Z. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... FOCUS IS ON CHANCES FOR RAIN TONIGHT AND THEN BY WEDNESDAY. MODELS ARE CLOSE SO STUCK WITH A BLEND. WHILE THE FRONT WILL BE LONG GONE BY 00Z...UPPER TROUGH AXIS WILL STILL BE MOVING THROUGH DURING THE FIRST FEW HOURS PAST 00Z. THERE SHOULD BE ENOUGH LIFT FROM THE UPPER TROUGH TO PRODUCE SCATTERED SHOWERS. WILL CONTINUE WITH CHANCE POPS DURING THE EVENING. WENT WITH A BLEND OF MOS AND RAW MODEL NUMBERS FOR LOWS TONIGHT AS THEY LOOK REASONABLE GIVEN COLD ADVECTION AND LINGERING CLOUDS. TUESDAY AND TUESDAY NIGHT WILL SEE HIGH PRESSURE IN CONTROL. LINGERING LOW LEVEL MOISTURE TUESDAY AND INCREASING HIGH LEVEL MOISTURE TUESDAY NIGHT WILL LEAD TO PARTLY CLOUDY SKIES. A BLEND OF MOS LOOKS REASONABLE FOR TEMPERATURES GIVEN THE EXPECTED CONDITIONS. ISENTROPIC LIFT INCREASES ON WEDNESDAY AND WEDNESDAY NIGHT AHEAD OF AN APPROACHING FRONT. HOWEVER THE LOWER ATMOSPHERE REMAINS DRY SO FEEL THAT CHANCES FOR RAIN REACHING THE GROUND ARE SMALL. WILL CONTINUE WITH DRY FORECAST THEN. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THE MODELS CONTINUE TO SHOW A LINGERING WARM FRONTAL BOUNDARY ACROSS INDIANA DURING NEXT WEEKEND...HOWEVER THE UPPER LEVEL FORCING FEATURES CONTINUE TO BE CHANGEABLE FROM RUN TO RUN...THUS CONFIDENCE IS A BIT LOW ON THE TIMING OF ANY PARTICULAR RAIN EVENT. THUS GIVEN THE LOWER LEVEL SET UP WHICH WILL BE FAVORABLE FOR PRECIP WILL STICK CLOSE TO HPC AND KEEP LOW CHANCE POPS IN THE FORECAST FROM THURSDAY ONWARD. GIVEN THE EXPECTED SOUTHERLY FLOW AND RIDGING BUILDING TO THE EAST...A WARM SOUTHERLY FLOW IS EXPECTED THUS THE ABOVE NORMAL TEMPERATURES AND APPEAR REASONABLE. && .AVIATION /DISCUSSION FOR 040600Z TAFS/... A STRONG LOW LEVEL JET OVERHEAD IS KEEPING THE BOUNDARY LAYER FROM DECOUPLING AND THIS IS KEEPING WINDS GUSTING INTO THE 25-35 KT RANGE. WITH THE CONTINUING GUSTING WILL REMOVE THE LLWS FOR THIS ISSUANCE. THUNDERSTORMS AHEAD OF THE COLD FRONT THAT STRETCHES BACK THROUGH NORTHERN ILLINOIS INTO EASTERN IOWA AND WESTERN MISSOURI ARE MOVING TO THE NORTHEAST WITH A STRONG CAP REMAINING IN PLACE OVER EASTERN ILLINOIS AND CENTRAL INDIANA. THE LATEST CHECK OF THE CURRENT MODELS INDICATES PREVIOUS FORECAST TIMING OF ARRIVAL OF THE STORMS IN THE EARLY MORNING /10Z-13Z/ MAY STILL BE GOOD WITH COLD FRONTAL PASSAGE AFTER THE PASSAGE OF THE STORMS. WIND GUSTS UP TO 30 KTS OUT OF THE NORTHWEST ARE LIKELY TO CONTINUE IN THE POSTFRONTAL AIR MASS THROUGH THE EVENING HOURS. BASED ON SATELLITE AND OBSERVATIONS THE CEILING IS LIKELY TO DROP TO IFR AFTER FRONTAL PASSAGE AS WELL. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....PUMA AVIATION...CP/JH
Hazardous weather outlook, Apr 3, 10:31 PM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1031 PM EDT SUN APR 3 2011 INZ021-028>031-035>049-051>057-060>065-067>072-050245- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1031 PM EDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL DEVELOP LATER TONIGHT...MAINLY AFTER MIDNIGHT. SOME OF THE STORMS MAY BE SEVERE...MAINLY AFTER MIDNIGHT. DAMAGING WINDS...LARGE HAIL...HEAVY RAIN...FREQUENT LIGHTNING...AND ISOLATED TORNADOES ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL MOVE ACROSS THE AREA ON MONDAY. SOME OF THE STORMS MAY BE SEVERE...MAINLY DURING THE MORNING INTO EARLY AFTERNOON. DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN ARE THE PRIMARY THREATS...BUT ISOLATED TORNADOES ARE POSSIBLE AS WELL. GUSTY WINDS WILL CONTINUE DURING THE DAYLIGHT HOURS MONDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND MONDAY MORNING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TDUD
In the hours before
Special weather statement, Apr 4, 12:08 AM EDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1208 AM EDT MON APR 4 2011 INZ021-028>031-035>049-051>057-060>065-067>072-040715- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1208 AM EDT MON APR 4 2011 ...GUSTY WINDS TO CONTINUE OVERNIGHT... GUSTY WINDS WILL CONTINUE OVERNIGHT ACROSS CENTRAL INDIANA AHEAD OF AN APPROACHING COLD FRONT. GUSTS OF 35 TO 40 MPH WILL BE COMMON...WITH SOME HIGHER GUSTS POSSIBLE IN A FEW LOCATIONS. THESE WINDS COULD STILL BLOW AROUND LOOSE OBJECTS AND MAKE DRIVING MORE DIFFICULT FOR HIGH PROFILE VEHICLES. 50
Special weather statement, Apr 4, 4:12 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
412 AM EDT MON APR 4 2011
INZ028-029-035-036-043-040845-
FOUNTAIN-MONTGOMERY-TIPPECANOE-VERMILLION-WARREN-
412 AM EDT MON APR 4 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN VERMILLION...
NORTHWESTERN MONTGOMERY...NORTHERN FOUNTAIN...WARREN AND WESTERN
TIPPECANOE COUNTIES UNTIL 445 AM EDT/345 AM CDT/...
AT 409 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FOWLER TO 6 MILES
WEST OF COVINGTON...AND MOVING EAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
WILLIAMSPORT...PINE VILLAGE AND COVINGTON AROUND 420 AM EDT...
ATTICA AROUND 425 AM EDT...
OTTERBEIN AND VEEDERSBURG AROUND 430 AM EDT...
NEWTOWN...MELLOTT AND HILLSBORO AROUND 440 AM EDT...
WINGATE...SHADELAND...WEST LAFAYETTE AND PURDUE UNIVERSITY AROUND 445
AM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4011 8701 4005 8754 4021 8754 4049 8742
4049 8711 4058 8710 4058 8681
TIME...MOT...LOC 0813Z 260DEG 32KT 4058 8726 4014 8746
JHLocal storm report, Apr 4, 4:46 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
446 AM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND DMG WILLIAMSPORT 40.29N 87.29W
04/04/2011 WARREN IN PUBLIC
HOUSE DAMAGED BY HIGH WINDS NEAR COUNTY ROAD 322 SOUTH
AND 900 WEST.
&&
JHSpecial weather statement, Apr 4, 4:52 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
452 AM EDT MON APR 4 2011
INZ021-029>031-036>039-040915-
BOONE-CARROLL-CLINTON-HAMILTON-HOWARD-MONTGOMERY-TIPPECANOE-TIPTON-
452 AM EDT MON APR 4 2011
...STRONG THUNDERSTORM ADVISORY FOR BOONE...NORTHEASTERN
MONTGOMERY...NORTHWESTERN HAMILTON...TIPTON...CLINTON...EASTERN
TIPPECANOE...HOWARD AND CARROLL COUNTIES UNTIL 515 AM EDT...
AT 449 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
MONTICELLO TO CRAWFORDSVILLE...AND MOVING EAST AT 65 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
BURLINGTON...THORNTOWN...FRANKFORT AND ADVANCE AROUND 500 AM EDT...
ULEN...MICHIGANTOWN AND LEBANON AROUND 505 AM EDT...
RUSSIAVILLE...KOKOMO...KIRKLIN...KEMPTON AND GALVESTON AROUND 510 AM
EDT...
INDIAN HEIGHTS AND SHERIDAN AROUND 515 AM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4071 8651 4070 8638 4058 8637 4058 8586
4050 8585 4002 8606 3998 8695 4075 8665
4075 8652
TIME...MOT...LOC 0852Z 274DEG 57KT 4071 8652 4006 8678
JHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:12 AM EDT | Special Weather Statement | IND | Fountain, Tippecanoe, Warren | 33 min |
| Apr 4, 4:52 AM EDT | Special Weather Statement | IND | Boone, Carroll, Clinton, Howard, Montgomery, Tipton | 23 min |
| Apr 4, 5:16 AM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Madison, Tipton | 29 min |
| Apr 4, 5:31 AM EDT | Severe Thunderstorm Warning | IND | Howard | 14 min |
| Apr 4, 5:47 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison, Tipton | 28 min |
| Apr 4, 6:12 AM EDT | Severe Thunderstorm Warning | IND | Delaware | 19 min |
| Apr 4, 6:27 AM EDT | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 32 min |
| Apr 4, 7:03 AM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion, Morgan, Owen, Putnam | 42 min |
| Apr 4, 7:08 AM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe, Morgan, Owen | 35 min |
| Apr 4, 7:26 AM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Morgan | 23 min |
| Apr 4, 7:41 AM EDT | Severe Thunderstorm Warning | IND | Shelby | 22 min |
| Apr 4, 7:56 AM EDT | Severe Thunderstorm Warning | IND | Rush, Shelby | 28 min |
| Apr 4, 7:59 AM EDT | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 24 min |
| Apr 4, 10:23 AM EDT | Special Weather Statement | IND | Brown, Monroe | 37 min |
| Apr 4, 10:35 AM EDT | Special Weather Statement | IND | Daviess, Knox, Martin | 40 min |
| Apr 4, 12:08 PM EDT | Special Weather Statement | IND | Bartholomew, Decatur, Jackson, Jennings, Lawrence, Martin | 37 min |
| Apr 4, 12:59 PM EDT | Areal Flood Advisory | IND | Bartholomew, Brown, Clay, Greene, Hancock, Henry and 7 more | 11 hr |
| Apr 4, 6:14 PM EDT | River Flood Warning | IND | Shelby | 43 hr |
| Apr 4, 6:14 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.